MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X20 MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X20 MM); OCCLUSION BALLOON CATHETER
Model Number BC0420C-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that balloon-assisted coil embolization was performed for an internal carotid artery aneurysm.During the balloon inflation, the balloon ruptured.The balloon was removed from the patient and replaced without incident.There was no reported patient injury or additional intervention.The patient's current condition is reported to be "good.".
 
Additional Manufacturer Narrative
The scepter balloon was returned for evaluation.Visual inspection of the device revealed multiple areas of damage to the catheter.Upon inflation of the balloon, a pinhole was present 5mm proximal to the proximal balloon marker band.The conditions or circumstances that led to the damage could not be identified, but the damage is consistent with the device experiencing forces over specification, which could occur due to over inflation.The root cause is unknown.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X20 MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key10439806
Report Number2032493-2020-00220
Device Sequence Number14193914
Product Code MJN
UDI-Device Identifier00842429103401
UDI-Public(01)00842429103401(11)200123(17)221231(10)20012353G
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model NumberBC0420C-ID-700
Device Lot Number20012353G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight100